A note-question on partitions of semigroups

Author
I. Protasov, K. Protasova
Department of Cybernetics, Kyiv University
Abstract
Given a semigroup $S$ and an $n$-partition $\mathcal{P}$ of $S$, $n\in \mathbb{N}$, do there exist $A\in \mathcal{P}$ and a subset~$F$ of $S$ such that $S=F ^{-1} \{x \in S\colon x A \cap A\neq\emptyset\}$ and $|F |\leq n$? We give an affirmative answer provided that either $S$ is finite or $n=2$.
Keywords
partitions of semigroups; covering number
DOI
doi:10.15330/ms.44.1.104-106
Reference
1. Banakh T., Protasov I., Slobodianiuk S. Densities, submeasures and partitions of G-spaces and groups, Algebra and Discrete Mathematics, 17 (2014), 2, 193221; available at http://arxiv.org./abs/1303.4612.

2. Hindman N., Strauss D. Algebra in the Stone-Cech Compactification. 2nd edition, de Gruyter, 2012.

3. Mazurov V.D., Khukhro E.I. (eds), Unsolved problems in group theory, the Kourovka notebook. 13-th augmented edition, Novosibirsk, 1995.

4. Protasov I., Banakh T. Ball structures and colorings of groups and graphs. Math. Stud. Monogr. Ser., V.11, VNTL, Lviv, 2003.

Pages
104-106
Volume
44
Issue
1
Year
2015
Journal
Matematychni Studii
Full text of paper
pdf
Table of content of issue